Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 14, 2004, 4:42 PM CDT for Oconto County, Wisconsin. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2004, 4:42 PM CDT (21:42 UTC)
- Expired
- Jun 14, 2004, 5:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Oconto County, WI
The radar
The Green Bay radar (KGRB), 52 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1520 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 142142 SVRGRB WIC083-142200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 442 PM CDT MON JUN 14 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST OCONTO COUNTY IN WISCONSIN * UNTIL 500 PM CDT * AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS LOCATED 6 MILES NORTH OF OCONTO. THAT PLACES IT 18 MILES SOUTHWEST OF MARINETTE. IT WAS MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... EXTREME EAST CENTRAL OCONTO COUNTY IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4501 8798 4489 8804 4482 8773 4494 8763 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:45 PM CDT, 57 minutes earlier.
Area forecast discussion, Jun 14, 3:45 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT MON JUN 14 2004 .SHORT TERM...TONIGHT AND TUESDAY. CONCERNS FOR TONIGHT INCLUDE POTENTIAL FOR SHOWERS/THUNDERSTORMS TO LAST BEYOND 00Z...LOW TEMPERATURES AND CHANCE OF FOG. AT 19Z WV IMAGERY SHOWED A SHORT WAVE TROUGH MOVING INTO NORTHEAST WI. THIS TROUGH MOVED INTO NORTHWEST WI BETWEEN 15Z AND 16Z...SO BASED ON ITS CURRENT SPEED IT SHOULD BE OUT OF THE CWA BEFORE 00Z. SHOWERS AND THUNDERSTORMS CONTINUED ACROSS NORTH-CENTRAL AND NORTHEAST WI AHEAD OF A SURFACE FRONT THAT MOVED INTO NORTHWEST WI. THIS FRONT IS FORECAST TO REMAIN NEARLY STATIONARY ALONG THE WI/UPPER MI BORDER TONIGHT BUT CONVECTION SHOULD END WITH LOSS OF DAYTIME HEATING. SURFACE HIGH PRESSURE WILL MOVE ACROSS WI DURING THE NIGHT. CLOUDS IN THE VICINITY OF THE FRONT SHOULD KEEP FOG FROM BECOMING MUCH OF A PROBLEM THERE. LIGHT WINDS...RESIDUAL MOISTURE AND MOSTLY CLEAR/PARTLY CLOUDY CONDITIONS SHOULD RESULT IN LOWER VISIBILITIES ACROSS THE REST OF THE CWA...BUT WIDESPREAD DENSE FOG IS NOT EXPECTED. WENT CLOSER TO NGM AND ETA MOS FOR LOWS TONIGHT AS THEY ARE MORE SIMILAR AND APPEAR REASONABLE. THUNDERSTORM POTENTIAL ON TUESDAY IS THE MAIN CONCERN...THEN HIGH TEMPERATURES. MODELS INDICATE A WEAK SHORT WAVE MOVING INTO WI IN THE AFTERNOON IN RAPID ZONAL FLOW. THE WEST/NORTHWEST PART OF THE CWA HAS THE BEST POTENTIAL FOR THUNDERSTORMS LATE IN THE DAY. WILL HOLD OFF UNTIL TUESDAY NIGHT FOR THE REST OF THE CWA. STUCK CLOSER TO ETA/NGM MOS HIGHS FOR SAME REASON AS I DID FOR LOWS TONIGHT. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...PRECIP CHCS AND TEMPS ARE THE FCST CONCERNS FOR THIS PERIOD. A COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA TUES NGT INTO WED MORNING. THE LLJ WILL INCREASE IN ADVANCE OF THE FRONT TUES NGT... ADVECTING A MARGINALLY UNSTABLE (ELEVATED CAPES AROUND 1000 J/KG AND H8 LIS -1 TO -3) AIR MASS INTO THE RGN. EXPECT SCT TSTMS TO DEVELOP IN OUR WSTRN COUNTIES DURING THE EVG...THEN SPREAD INTO EASTERN WI OVERNIGHT. WIND SHEAR IS FAIRLY STG TUES NGT...SO SPC SLGT RISK SEEMS REASONABLE. EXPECT PRECIP TO EDGE SE OF THE FA BY WEDS AFTERNOON. WEDS AFTERNOON THROUGH SATURDAY NIGHT PERIOD APPEARS TO BE MAINLY DRY ATTM...WITH THE EXCEPTION OF A SMALL CHC OF SHOWERS LATE THU NGT INTO FRIDAY WITH ANOTHER FRONTAL PASSAGE. MEX GUIDANCE NUMBERS LOOKED REASONABLE FOR THE EXTENDED PERIOD...WITH TEMPERATURES AT OR A LITTLE BLO SEASONAL NORMALS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jun 14, 10:15 AM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1015 AM CDT MON JUN 14 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1015 AM CDT MON JUN 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL TRIGGER SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THIS AFTERNOON. THE ATMOSPHERE MAY BECOME UNSTABLE ENOUGH OVER EAST CENTRAL WISCONSIN TO SUPPORT ISOLATED SEVERE THUNDERSTORMS WITH HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. THE BEST CHANCE WILL BE BETWEEN 1 PM AND 4 PM THIS AFTERNOON. OTHER STORMS FARTHER WEST AND NORTH MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS A COLD FRONT MOVES ACROSS THE STATE. THERE IS A SLIGHT RISK OF SEVERE STORMS...WITH DAMAGING WIND AND LARGE HAIL THE MAIN THREATS. MORE THUNDERSTORMS ARE POSSIBLE ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER EAST CENTRAL WISCONSIN THIS AFTERNOON. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jun 14, 1:59 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
159 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD 2 N CLEVELAND 43.94N 87.75W
06/14/2004 MANITOWOC WI PUBLIC
CITIZEN SAW FUNNEL CLOUD REACH ALMOST TWO-THIRDS OF THE
WAY DOWN TO GROUND ALONG I-43.
&&
JKLLocal storm report, Jun 14, 3:31 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT MON JUN 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL ELTON 45.15N 88.84W
06/14/2004 0.75 INCH LANGLADE WI POST OFFICE
&&
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:21 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 39 min |
| Jun 13, 8:33 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 13, 8:33 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 13, 8:33 PM CDT | Special Marine Warning | GRB | 87 min | |
| Jun 14, 3:13 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Oconto | 47 min |
| Jun 14, 4:40 PM CDT | Special Marine Warning | GRB | 50 min | |
| Jun 14, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Door | 31 min |
| Jun 14, 5:17 PM CDT | Special Marine Warning | GRB | 88 min | |
| Jun 14, 5:17 PM CDT | Special Marine Warning | GRB | 88 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.